Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 1996, 5:24 PM CDT for Giles County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1996, 5:24 PM CDT (22:24 UTC)
- Expired
- Sep 10, 1996, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 102226 SVRBNA TNC055-102300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT TUE SEP 10 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SOUTHERN GILES COUNTY AT 523 PM CDT A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTH OF PULASKI NEAR MINOR HILL MOVING SLOWLY TO THE SOUTH TOWARDS STEELA AND PROSPECT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:20 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 10, 2:20 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 219 PM CDT TUE SEP 10 1996 HI PRES RDG XPCTD TO MV EWD ACRS LWR OHIO VLLY BY 00Z THU W/FA XPCTD TO SEE LTL IN WAY OF CLDS FOR WED. HI PRES RDG SHUD MV EWD ACRS FA ON WED...W/MSTLY SUNNY CONDITIONS GNRLY XPCTD FOR FA. AS HI PRES MVS INTO APPALACHIANS BY 00Z THU...WELL ADVERTISED AMPLIFYING WX PATTERN IN UPR LVLS SHUD BUILD DECENT L/W TROF ACRS GTLK RGN BY THU W/SFC CDFNT XPCTD TO BE PUSHED ON THRU FA ON THU BY STG HI PRES BUILDING SWD ACRS NRN PLNS. MAIN PVA AND ENERGY SHUD STAY TO N OF FA...SO THINK THAT FNT SHUD MV THRU GNRLY DRY ACRS FA. ONLY PLATEAU ZNS COULD SEE SOME WDLY SCT/SCT TSRA DURG AFTN HRS ON THU. CURRENT TEMP FCST LUKS REASONABLE AS LIKE NGM LO TEMPS TNGT DUE TO H8 TEMP TRAJECTORY AND PRVS PERFORMANCE BY NGM LAST FEW NGTS. LIKE FAN NUMBERS FOR WED AS BLV THAT NGM OVERDOES WARMING AHD OF NXT CDFNT. FAN/ NGM NUMBERS LUK DECENT FOR WED NGT/THU.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:56 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Sep 10, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.